MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-080450
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the balloon ruptured.An 8.0mm x 40mm x 50cm athletis balloon catheter was used to treat a previously placed wallstent in the cephalic vein that was 75% stenosed, moderately tortuous, and mildly calcified.The athletis balloon was advanced to the target lesion, inflated to 12atm and then ruptured.The damage was noted to be the shape of a pinhole.The procedure was completed with another athletis balloon.The patient was reported in good condition.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 31 atmospheres as per specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 5mm distal from the distal markerband.A visual and tactile examination identified no kinks or damage to the shaft or tip which may have potentially contributed to the complaint incident.
 
Event or Problem Description
It was reported the balloon ruptured.An 8.0mm x 40mm x 50cm athletis balloon catheter was used to treat a previously placed wallstent in the cephalic vein that was 75% stenosed, moderately tortuous, and mildly calcified.The athletis balloon was advanced to the target lesion, inflated to 12atm, ruptured, and was noted to be the shape of a pinhole.The procedure was completed with another athletis balloon.The patient was reported in good condition.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12900796
Report Number2134265-2021-14951
Device Sequence Number3900057
Product Code DQY
UDI-Device Identifier08714729974048
UDI-Public08714729974048
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model Number39347-080450
Device Catalogue Number39347-080450
Device Lot Number0027223744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown